Alert archive / Oklahoma / Red Flag Warnings in 2026
Red Flag Warning 4, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 17, 2026, 8:04 AM CDT for Creek County, Okfuskee County, Pawnee County, Oklahoma. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2026, 8:04 AM CDT (13:04 UTC)
- Expired
- Mar 17, 2026, 7:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Okfuskee County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 560 m²/s²
- 0-3 km storm-relative helicity
- 652 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903 WWUS84 KTSA 171304 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 804 AM CDT Tue Mar 17 2026 OKZ054-059-064-065-172115- /O.NEW.KTSA.FW.W.0004.260317T1304Z-260318T0000Z/ Osage-Pawnee-Creek-Okfuskee- 804 AM CDT Tue Mar 17 2026 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR LOCATIONS WEST OF HIGHWAY 75 IN NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect until 7 PM CDT this evening. * AFFECTED AREA...IN Oklahoma, Osage, Pawnee, Creek, and Okfuskee counties. * WIND...Southwest 15 to 20 mph with gusts around 30 mph. * HUMIDITY...12 to 20 percent. * TEMPERATURE...Mid to Upper 60s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
1 follow-up statement
922 WWUS84 KTSA 180028 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 728 PM CDT Tue Mar 17 2026 OKZ054-059-064-065-180130- /O.EXP.KTSA.FW.W.0004.000000T0000Z-260318T0000Z/ Osage-Pawnee-Creek-Okfuskee- 728 PM CDT Tue Mar 17 2026 ...RED FLAG WARNING HAS EXPIRED FOR VERY DRY AND WINDY CONDITIONS FOR LOCATIONS WEST OF HIGHWAY 75 IN NORTHEAST OKLAHOMA... Fire weather conditions continue to slowly improve across northeast Oklahoma this evening. However, winds will continue to periodically gust around 20 mph through much of tonight in more exposed areas. Humidity levels remain in the 20 to 30 percent range this evening, but will gradually rise to around 50 percent in most locations. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 17, 6:14 AM CDT, 1 hour 50 minutes earlier. Its key messages:
- Updated at 613 AM CDT Tue Mar 17 2026
- Another hard freeze expected tonight into Tuesday morning.
- Elevated to near critical fire weather conditions Tuesday afternoon.
- A sharp warming trend starts Tuesday and continues through the end of the week. Well above average temperatures are expected by mid to late week.
Area forecast discussion, Mar 17, 6:14 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 614 AM CDT Tue Mar 17 2026 ...New AVIATION... .KEY MESSAGES... Updated at 613 AM CDT Tue Mar 17 2026 - Another hard freeze expected tonight into Tuesday morning. - Elevated to near critical fire weather conditions Tuesday afternoon. - A sharp warming trend starts Tuesday and continues through the end of the week. Well above average temperatures are expected by mid to late week. && .SHORT TERM... (Through Tuesday) Issued at 1102 PM CDT Mon Mar 16 2026 Light winds along with clear skies will lead to another widespread hard freeze for the entire forecast area tonight. Lows again will dip into the lower to mid 20s, with some upper teens in normally colder locations. Dew points starting the day in the single digits indicative of the dry airmass in place. Dry return flow sets up Tuesday as the surface high slides southeast toward the Gulf coast and lee troughing reverses the gradient. While dew points should rise to some degree by afternoon, some model solutions struggle with this and as such, NBM dew points appear somewhat optimistic. With temps expected to warm into the upper 50s and low 60s, these lower dew points yield RH values potentially as low as 10-15% in parts of eastern OK, generally west of Highway 75, Coupled with south winds gusting 20-25 mph, elevated to near critical fire weather conditions can be expected. Per coolab with OUN will not issue a Red Flag warning at this time, however a Fire Danger Statement will be issued for most of the local forecast area, with emphasis on US 75 corridor westward. && .LONG TERM... (Tuesday Night through Monday) Issued at 1102 PM CDT Mon Mar 16 2026 A strong warming trend will continue through the end of the week as anomalously strong high pressure ridging aloft over the southern CONUS shifts more toward the east, with expanding thermal ridge. Fortunately wind speeds will be reduced during this time, but the much above normal temperatures and dry conditions will lead to limited fire weather conditions each afternoon. By Thursday and Friday, parts of eastern OK will approach 90 for daytime highs, and likely exceed 90 by the weekend. Cold front should knock temperatures back to above normal by Monday as opposed to near record. Precipitation chances are minimal for the next 7 days, aside from a low (<20% chance of measurable) probability of a light shower across extreme NE OK or NW AR Tuesday night near the nose of a strengthening LLJ as indicated by some high-res model data. && .AVIATION... (12Z TAFS) Issued at 613 AM CDT Tue Mar 17 2026 VFR conditions will continue for the entire forecast period with considerable mid level cloudiness. South winds will gust to near 25 knots at times today into tonight. A strong low level jet will result in LLWS at all sites late this evening and overnight. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 45 77 50 / 0 0 0 0 FSM 58 41 73 47 / 10 0 0 0 MLC 61 44 74 51 / 0 0 0 0 BVO 63 41 77 44 / 10 0 0 0 FYV 54 40 71 48 / 10 10 0 0 BYV 51 42 69 49 / 10 10 0 0 MKO 60 44 74 49 / 0 0 0 0 MIO 55 43 72 48 / 10 0 0 0 F10 63 45 76 50 / 0 0 0 0 HHW 60 42 72 47 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....14 AVIATION...05
Hazardous weather outlook, Mar 17, 5:33 AM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 533 AM CDT Tue Mar 17 2026 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 533 AM CDT Tue Mar 17 2026 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Early Afternoon. FIRE WEATHER DANGER. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Early Afternoon. DISCUSSION... Southerly winds return today with gusts of 20 to 30 mph forecast across eastern Oklahoma and northwest Arkansas. These winds combined with warmer temperatures and minimum humidity levels in the 15 to 25 percent range will elevate fire weather danger this afternoon. Area of greater concern is along and west of Highway 75 in northeast Oklahoma, where lower humidity and higher wind gusts will create near critical grassland fire spread rates. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...High Wind Potential. THURSDAY THROUGH SATURDAY...No Hazards. SUNDAY...Very High Fire Weather Potential...High Wind Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... Periodic limited to elevated fire weather danger exists each afternoon Wednesday into the weekend over the region, with Sunday having the greater fire weather danger in extended period. At the same time, high pressure expanding from the Desert Southwest United States will help temperatures climb well above seasonal average late week into the weekend, with potential for near to record temperatures for some locations. weather.gov/tulsa contains additional information.
Nearby
Red Flag Warnings in Oklahoma, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.